Alert archive / South Dakota / Winter Storm Warnings in 2020

Winter Storm Warning 6, NWS Sioux Falls, SD

December 29, 20209 counties in South Dakota; Plymouth County, Woodbury County, Iowa; Dakota County, Dixon County, Nebraska

NWS Sioux Falls, SD issued this winter storm warning at Dec 29, 2020, 7:18 AM CST for 9 counties in South Dakota; Plymouth County, Woodbury County, Iowa; Dakota County, Dixon County, Nebraska. It was in force for 11 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 29, 2020, 7:18 AM CST (13:18 UTC)
Expired
Dec 29, 2020, 5:57 PM CST
In force
11 hr
Issued by
NWS Sioux Falls, SD

Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hutchinson County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 84 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 29, 3:00 PM CSTSNOW 31 Sse Vermillion, SDCO-OP OBSERVER STATION VRMS2 1.4 S VERMILLION.
Dec 29, 3:40 PM CSTSNOW 31 N Sioux City, IA
Dec 29, 3:45 PM CSTSNOW 6.3Emerson, NEVIA SOCIAL MEDIA REPORT.
Dec 29, 4:15 PM CSTSNOW 61 Wsw Yankton, SDVIA SOCIAL MEDIA REPORT.
Dec 29, 5:00 PM CSTSNOW 5.62 E Concord, NESTORM TOTAL. CO-OP OBSERVER STATION NESN1 CONCORD.
Dec 29, 5:05 PM CSTHEAVY SNOW 6Tyndall, SDSTORM TOTAL SNOWFALL.
Dec 29, 6:00 PM CSTSNOW 4Sergeant Bluff, IASTORM TOTAL.
Dec 29, 6:00 PM CSTSNOW 5.5Menno, SDSTORM TOTAL. CO-OP OBSERVER STATION MNOS2 MENNO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 1.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2020-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2020-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS43 KFSD 291318
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
718 AM CST Tue Dec 29 2020

SDZ058-059-063>065-068-069-292130-
/O.UPG.KFSD.WW.Y.0024.000000T0000Z-201230T0300Z/
/O.NEW.KFSD.WS.W.0006.201229T1318Z-201230T0300Z/
Aurora-Davison-Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton-
718 AM CST Tue Dec 29 2020

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 8 
  inches.

* WHERE...Portions of south central and southeast South Dakota.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ020-031-NEZ013-014-SDZ070-071-292130-
/O.UPG.KFSD.WW.Y.0024.000000T0000Z-201230T0600Z/
/O.NEW.KFSD.WS.W.0006.201229T1318Z-201230T0600Z/
Plymouth-Woodbury-Dixon-Dakota-Clay-Union-
718 AM CST Tue Dec 29 2020

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Heavy mixed precipitation. Additional snow accumulations
  of 4 to 7 inches and ice accumulations of a light glaze.

* WHERE...Portions of southeast South Dakota, northeast Nebraska 
  and northwest and west central Iowa.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ050-052-057-292130-
/O.CON.KFSD.WW.Y.0024.000000T0000Z-201230T0300Z/
Gregory-Jerauld-Brule-
718 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 2 to 5 inches.

* WHERE...Brule, Jerauld and Gregory Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001-012-MNZ098-SDZ038>040-053>056-060>062-066-067-292130-
/O.CON.KFSD.WW.Y.0024.000000T0000Z-201230T0600Z/
Lyon-Sioux-Rock-Beadle-Kingsbury-Brookings-Sanborn-Miner-Lake-
Moody-Hanson-McCook-Minnehaha-Turner-Lincoln-
718 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Mixed precipitation. Additional snow accumulations of 3
  to 6 inches and ice accumulations of a light glaze.

* WHERE...Portions of east central and southeast South Dakota, 
  northwest Iowa and southwest Minnesota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-
292130-
/O.CON.KFSD.WW.Y.0024.201229T1500Z-201230T0900Z/
Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Ida-Lincoln-
Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-
718 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
WEDNESDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  2 to 5 inches and ice accumulations of a light glaze.

* WHERE...Portions of northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
2 follow-up statements
723 
WWUS43 KFSD 291648
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1048 AM CST Tue Dec 29 2020

SDZ058-059-063>065-068-069-300100-
/O.CON.KFSD.WS.W.0006.000000T0000Z-201230T0300Z/
Aurora-Davison-Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton-
1048 AM CST Tue Dec 29 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of one to 3 
  inches.

* WHERE...Portions of south central and southeast South Dakota.

* WHEN...Until 9 PM CST this evening. Snow intensity will diminish
  this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ020-031-NEZ013-014-SDZ070-071-300100-
/O.CON.KFSD.WS.W.0006.000000T0000Z-201230T0600Z/
Plymouth-Woodbury-Dixon-Dakota-Clay-Union-
1048 AM CST Tue Dec 29 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow and light freezing drizzle. Additional snow 
  accumulations of 1 to 3 inches and ice accumulations of a light 
  glaze.

* WHERE...Portions of southeast South Dakota, northeast Nebraska 
  and northwest and west central Iowa.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ050-052-057-300100-
/O.CON.KFSD.WW.Y.0024.000000T0000Z-201230T0300Z/
Gregory-Jerauld-Brule-
1048 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Brule, Jerauld and Gregory Counties.

* WHEN...Until 9 PM CST this evening. Snow intensity will diminish
  this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001-012-MNZ098-SDZ038>040-053>056-060>062-066-067-300100-
/O.CON.KFSD.WW.Y.0024.000000T0000Z-201230T0600Z/
Lyon-Sioux-Rock-Beadle-Kingsbury-Brookings-Sanborn-Miner-Lake-
Moody-Hanson-McCook-Minnehaha-Turner-Lincoln-
1048 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Moderate snow and brief freezing drizzle. Additional 
  snow accumulations of 1 to 3 inches and ice accumulations of a 
  light glaze.

* WHERE...Portions of east central and southeast South Dakota, 
  northwest Iowa and southwest Minnesota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-
300100-
/O.CON.KFSD.WW.Y.0024.000000T0000Z-201230T0900Z/
Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Ida-Lincoln-
Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-
1048 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
WEDNESDAY...

* WHAT...Moderate snow and brief freezing drizzle. Additional 
  snow accumulations of 1 to 3 inches and ice accumulations of a 
  light glaze.

* WHERE...Portions of northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
821 
WWUS43 KFSD 292357
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
557 PM CST Tue Dec 29 2020

IAZ020-031-NEZ013-014-SDZ070-071-300100-
/O.CAN.KFSD.WS.W.0006.000000T0000Z-201230T0600Z/
Plymouth-Woodbury-Dixon-Dakota-Clay-Union-
557 PM CST Tue Dec 29 2020

...WINTER STORM WARNING IS CANCELLED...

Areas of very light snow, or possibly light freezing drizzle, will
be possible this evening. However, even if light accumulations of
freezing drizzle do occur on top of the existing snowfall, little
if any additional impacts are expected. Anyone out traveling this
evening will want to continue driving with caution, as roads may 
remain snow-packed and slippery from the earlier snowfall.

$$

SDZ058-059-063>065-068-069-300100-
/O.CAN.KFSD.WS.W.0006.000000T0000Z-201230T0300Z/
Aurora-Davison-Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton-
557 PM CST Tue Dec 29 2020

...WINTER STORM WARNING IS CANCELLED...

Snowfall has pretty much ended for the evening, though a few
flurries remain possible. However, anyone out traveling this 
evening will want to continue driving with caution, as roads may 
remain snow-packed and slippery from the earlier snowfall.

$$

IAZ001-012-MNZ098-SDZ053>055-060>062-066-067-300100-
/O.CAN.KFSD.WW.Y.0024.000000T0000Z-201230T0600Z/
Lyon-Sioux-Rock-Sanborn-Miner-Lake-Hanson-McCook-Minnehaha-Turner-
Lincoln-
557 PM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Snowfall has pretty much ended for the evening, though a few
flurries remain possible. However, anyone out traveling this 
evening will want to continue driving with caution, as roads may 
remain snow-packed and slippery from the earlier snowfall.

$$

SDZ050-052-057-300100-
/O.CAN.KFSD.WW.Y.0024.000000T0000Z-201230T0300Z/
Gregory-Jerauld-Brule-
557 PM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Snowfall has pretty much ended for the evening, though a few
flurries remain possible. However, anyone out traveling this 
evening will want to continue driving with caution, as roads may 
remain snow-packed and slippery from the earlier snowfall.

$$

SDZ038>040-056-300600-
/O.CON.KFSD.WW.Y.0024.000000T0000Z-201230T0600Z/
Beadle-Kingsbury-Brookings-Moody-
557 PM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Light snow. Additional snow accumulations less than a 
  half inch.

* WHERE...Brookings, Kingsbury, Moody and Beadle Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-
300800-
/O.CON.KFSD.WW.Y.0024.000000T0000Z-201230T0900Z/
Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Ida-Lincoln-
Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-
557 PM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
WEDNESDAY...

* WHAT...Mixed precipitation. Additional snow accumulations less
  than a half inch and ice accumulations of a light glaze.

* WHERE...Portions of northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Dec 29, 6:18 AM CST, 1 hour earlier.

Area forecast discussion, Dec 29, 6:18 AM CST, 1 hour before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
618 AM CST Tue Dec 29 2020

.UPDATE...
Issued at 609 AM CST Tue Dec 29 2020

Forecast largely remains on track with snow working thru the MO
River Valley currently. As expected, snowfall rates within this
initial surge are fairly impressive with numerous 1/4 to 3/4 mile
visibilities being reported upstream.

Latest guidance continues to support snowfall totals in the 4 to 7
inch range through the middle and lower James River Valley and
have brought some of these higher totals a bit further north
through this area. Still suspect we will see a few borderline
warning level amounts but still expect upper end advisory level
amounts to be more common.

A second area forecast chances were made is through the Hwy 20
corridor in NW IA as current radar trends support some enhanced
totals also in the 4 to 7 inch range. Have raised snow totals in
areas from Sioux City to Le Mars to Storm Lake by about an inch
or two over the previous forecast.

&&

.SHORT TERM...(Today and Tonight)
Issued at 306 AM CST Tue Dec 29 2020

Satellite and radar imagery as of 2am show a blossoming area of
precipitation to our southwest as ascent increases thanks to
isentropic upglide and tandem warm air advection. This area of snow
will continue to lift northeastward through the morning and
afternoon hours before the forcing begins to wane and better frontal
dynamics take over from southeast NE into Iowa.

Forecast soundings continue to show a 1-3 hour period of strong
omega in a deep dendritic layer before this profile becomes less
favorable. Thus, would expect a burst of heavier snow and perhaps
quick accumulation before longer lasting light snow takes over. HREF
probabilities of 1+ inch per hour rates show this nicely and target
areas south of I-90 and west of I-29 for these better snowfall rates
to last the longest. Momentum at the top of the mixed layer
continues to run around 25 kts so gust to around 30 mph are still
expected.

As forcing wanes by late afternoon and evening, the ice growth layer
also begins to dry out, perhaps leaving the door open for a couple
hour period for some patchy freezing drizzle, mainly over NW IA. Any
remaining precip should end by midnight (likely much earlier than
that), although could have some lingering fog before better push of
CAA and winds clear that out.

Snow amounts: Looking through ensemble plume data, dProg/dt values
have largely stabilized over the last couple of runs and thus going
forecast largely looks on track. Values from Brookings to Marshall
to Windom look to come in the lowest across our area in the 2 to 5
inch range while areas around Lake Andes to Tyndall appear to be a
local maxima with 5 to 8 inches. These values also fall nicely into
the probability matched mean from the HREF and between the 25/75th
of the NBM.

Headlines: Going advisory looks good for most areas. The one area of
debate is in a small cluster around Douglas, Hutchinson, Charles
Mix, Bon Homme, and Yankton counties where guidance has been fairly
persistent in a local maxima of snow totals in that area. With that
said, ensemble plumes suggest more members below the 6 inch
threshold and probabilities of exceeded 6 inches generally less than
50 percent. With this in mind, will continue to advertise as a high
end advisory with the realization that a few locations sneaking into
the 6-8 inch range is certainly possible. Will also continue to
monitor trends over the next several hours in case a last minute
upgrade is necessary.

.LONG TERM...(Wednesday through Monday)
Issued at 306 AM CST Tue Dec 29 2020

Beyond today, the remainder of the week looks fairly benign and void
of any significant precipitation makers. The potential caveat to
that is a distinct northwest shift in recent model guidance
regarding a dynamic system for Friday. Consensus among the
deterministic guidance is to keep any impacts south and east of our
coverage area but there are a handful of ensemble members that begin
to infringe on NW IA. Otherwise, temperatures remain on the cool
side of normal and have kept the forecast in the lower half of
guidance in anticipation of a widespread and fresh snowcover. Still
expect some moderation by this weekend as 925 mb temperatures sneak
above freezing but remaining snowcover will likely shunt any
potential warming.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 459 AM CST Tue Dec 29 2020

Several aviation concerns through the period, all revolving around
the impending winter storm. Initially, area of snow currently
runs from just south of a KHON to KSUX line and will continue to
move northeastward through the morning. As is does so, expect
vsbys and ceilings to fall into the IFR to LIFR range. Will likely
be a period of heavier snow rates which could drive visibilities
as low as 1/2 SM, although confidence in the exact timing of this
is still low.

Snow will come to an end by late afternoon or early evening,
although will likely see low ceilings and potentially fog linger
into the early overnight hours before a switch to northwesterly
winds should begin to clear things out. As precipitation ends late
this afternoon and early evening, still not out of the question to
see a bit of freezing drizzle across NW IA including KSUX, but
again, confidence is too low to include mention in the TAF at this
time.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until midnight CST tonight for
     SDZ038>040-053>056-060>062-066-067-070-071.

     Winter Weather Advisory until 9 PM CST this evening for SDZ050-
     052-057>059-063>065-068-069.

MN...Winter Weather Advisory until midnight CST tonight for MNZ098.

     Winter Weather Advisory until 3 AM CST Wednesday for MNZ071-072-
     080-081-089-090-097.

IA...Winter Weather Advisory until midnight CST tonight for IAZ001-
     012-020-031.

     Winter Weather Advisory until 3 AM CST Wednesday for IAZ002-003-
     013-014-021-022-032.

NE...Winter Weather Advisory until midnight CST tonight for NEZ013-
     014.

&&

UPDATE...Kalin
SHORT TERM...Kalin
LONG TERM...Kalin
AVIATION...Kalin
Hazardous weather outlook, Dec 29, 3:29 AM CST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
329 AM CST Tue Dec 29 2020

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-300930-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
329 AM CST Tue Dec 29 2020

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska,
central South Dakota, east central South Dakota, south central
South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Accumulating snow is expected through the daytime hours today
before coming to an end late this afternoon and evening. A period
of patchy freezing drizzle is also possible this evening, mainly
across northwest Iowa. Snow covered roads and reduced visibility
will result in difficult travel.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Winter Storm Warnings in South Dakota, 2020Winter Storm Warnings in Iowa, 2020Winter Storm Warnings in Nebraska, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.